Alert archive / Missouri / River Flood Warnings in 2011

River Flood Warning 110, NWS St. Louis, MO

May 20, 2011Osage County, Missouri

NWS St. Louis, MO issued this river flood warning at May 20, 2011, 4:09 AM CDT for Osage County, Missouri. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
May 20, 2011, 4:09 AM CDT (09:09 UTC)
Expired
May 21, 2011, 12:49 PM CDT
In force
33 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Osage County, MO

The radar

The St Louis radar (KLSX), 106 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Maries River at Westphalia (WPHM7). The gauge peaked at 14.70 ft at May 20, 2011, 8:00 AM CDT.

actionminormoderate5101505/2005/2105/22
Action stage
8 ft
Minor stage
10 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06927000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

939 
WGUS43 KLSX 200909
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
409 AM CDT FRI MAY 20 2011

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... 

     THE MARIES RIVER NEAR 

            ...WESTPHALIA 

.SLOW MOVING HEAVY RAINFALL THIS AFTERNOON CAUSED A RAPID RISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN 
PREDICTED.  THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS 
CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC151-210909-
/O.NEW.KLSX.FL.W.0110.110520T0909Z-110521T1838Z/
/WPHM7.1.ER.110520T0313Z.110520T1200Z.110520T1838Z.NO/
409 AM CDT FRI MAY 20 2011

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MARIES RIVER NEAR WESTPHALIA
* UNTIL SATURDAY AFTERNOON.
* AT  3:30 AM FRIDAY THE STAGE WAS 12.8 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.0 FEET BY THIS
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THIS AFTERNOON.


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     05/21  05/22  05/23  05/24  05/25

MARIES RIVER
  WESTPHALIA      10.0   12.78      13.0    5.5    4.2    3.5    3.1
4 follow-up statements
472 
WGUS83 KLSX 201124
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
624 AM CDT FRI MAY 20 2011


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSOURI...
 
  
                THE MARIES RIVER NEAR 

                     ...WESTPHALIA 


          PRECAUTIONARY/PREPAREDNESS ACTIONS...


THIS STATEMENT IS BASED ON SLOW MOVING RAINFALL YESTERDAY.

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO ISSUE FOLLOW UP STATEMENTS 
AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC151-211124-
/O.EXT.KLSX.FL.W.0110.000000T0000Z-110522T0220Z/
/WPHM7.1.ER.110520T0313Z.110520T1200Z.110521T0220Z.NO/
624 AM CDT FRI MAY 20 2011

THE FLOOD WARNING CONTINUES FOR
  THE MARIES RIVER NEAR WESTPHALIA
* UNTIL SATURDAY EVENING.
* AT 6 AM FRIDAY THE STAGE WAS 14.0 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE TO NEAR 14.4 FEET THIS MORNING
  AND THEN FALL BELOW FLOOD STAGE TONIGHT.


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     05/21  05/22  05/23  05/24  05/25

MARIES RIVER
  WESTPHALIA      10.0   14.04       6.3    4.4    3.6    3.2
887 
WGUS43 KLSX 201300
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
800 AM CDT FRI MAY 20 2011


...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR 
THE FOLLOWING RIVER IN MISSOURI...
 

                THE MARIES RIVER NEAR 

                     ...WESTPHALIA


.THIS FLOOD WARNING IS A RESULT OF SLOW MOVING RAINFALL OVER THE BASIN
YESTERDAY AND 0.7 INCHES OF ANTICIPATED RAINFALL IN THE NEXT 24 HOURS...


PRECAUTIONARY/PREPAREDNESS ACTIONS...


HEAVY RAINS CAN CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN PREDICTED.  

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO ISSUE FOLLOW UP STATEMENTS 
AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC151-211300-
/O.EXT.KLSX.FL.W.0110.000000T0000Z-110522T0828Z/
/WPHM7.2.ER.110520T0313Z.110520T1800Z.110521T0828Z.NO/
800 AM CDT FRI MAY 20 2011

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...

THE FLOOD WARNING CONTINUES FOR 
  THE MARIES RIVER NEAR WESTPHALIA
* AT 7:45 AM FRIDAY THE STAGE WAS 14.6 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE TO NEAR 15.5 FEET THIS AFTERNOON
  AND FALL BELOW FLOOD STAGE EARLY TOMORROW.


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     05/21  05/22  05/23  05/24  05/25

MARIES RIVER
  WESTPHALIA      10.0   14.65       9.0    5.9    4.0    3.4    3.1
490 
WGUS83 KLSX 210128
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
828 PM CDT FRI MAY 20 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSOURI...


  MARIES RIVER NEAR WESTPHALIA


.THIS FLOOD WARNING IS A RESULT OF 1 TO 3 INCHES OF PRECIPITATION THE 
PAST 24 HOURS AND AROUND 1 INCS FORECAST IN THE NEXT 24 HOURS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC151-220128-
/O.EXT.KLSX.FL.W.0110.000000T0000Z-110523T0620Z/
/WPHM7.1.ER.110520T0313Z.110520T1330Z.110522T0620Z.NO/
828 PM CDT FRI MAY 20 2011

THE FLOOD WARNING CONTINUES FOR
  THE MARIES RIVER NEAR WESTPHALIA
* UNTIL SUNDAY MORNING.
* AT 8 PM FRIDAY THE STAGE WAS 6.5 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER INITIALLY FELL BELOW FLOOD STAGE SHORTLY AFTER 
  NOON AND CONTINUED FALLING TO NEAR 5.5 FEET THIS EVENING BEFORE 
  BEGINNING TO RISE. THE RIVER IS FORECAST TO RISE BACK ABOVE FLOOD 
  STAGE SATURDAY MORNING...CREST NEAR 11.2 FEET SATURDAY EVENING AND 
  FALL BELOW FLOOD STAGE SATURDAY NIGHT.

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     05/21  05/22  05/23  05/24  05/25

MARIES RIVER
  WESTPHALIA      10.0    6.47       9.7    8.3    4.6    3.6    3.2
106 
WGUS83 KLSX 211750
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1249 PM CDT SAT MAY 21 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN MISSOURI...
 
  
                 THE MARIES RIVER NEAR 

                    ...WESTPHALIA


SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC151-211819-
/O.CAN.KLSX.FL.W.0110.000000T0000Z-110523T0620Z/
/WPHM7.1.ER.110520T0313Z.110520T1330Z.000000T0000Z.NO/
1249 PM CDT SAT MAY 21 2011

THE FLOOD WARNING IS CANCELLED FOR

  THE MARIES RIVER NEAR WESTPHALIA.
* AT 12:00 PM SATURDAY THE STAGE WAS 6.0 FEET. 
* FLOOD STAGE IS 10.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 9.3 FEET THIS EVENING.


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     05/22  05/23  05/24  05/25  

MARIES RIVER
  WESTPHALIA      10.0    6.02       7.3    4.5    3.6    3.2

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 20, 3:57 AM CDT, 12 minutes earlier.

Area forecast discussion, May 20, 3:57 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
357 AM CDT FRI MAY 20 2011

.DISCUSSION...
/357 AM CDT FRI MAY 20 2011/

RAIN HAS STOPPED ACROSS THE FA FOR NOW...BUT PLENTY MORE CHANCES
FOR RAIN WILL EXIST THRU THE MIDDLE PART OF NEXT WEEK AS A SERIES
OF UPPER LEVEL DISTURBANCES INTERSECT ABUNDANT MOISTURE THRU THE
COLUMN. THRU MONDAY...DAYTIME CAPPING IS EXPECTED TO BE RATHER
WEAK...AND LO LEVEL JETS WILL EXIST NEAR THE FA FOR MUCH OF THIS
PERIOD AT NIGHT. FROM MONDAY NIGHT INTO WEDNESDAY NIGHT...OUR RAIN
CHANCES WILL PRIMARILY BE THE COURTESY OF SLOW MOVING CDFNT
SINKING S THRU THE FA. THE TRICK IS TO PICK OUT THE DRY SECTIONS
OF THIS FCST...AS THEY WILL BE FEW AND FAR BETWEEN.

MODELS STILL ADVERTISING UPPER LEVEL LO TO THE W EVENTUALLY MOVING
TO OUR N THIS WEEKEND AND THEN FINALLY GETTING ABSORBED INTO THE
MAIN FLOW ON SUNDAY NIGHT AS ANOTHER STRONG UPPER LEVEL STORM DIGS
INTO THE WRN CONUS AND WILL PLAY A BIG ROLE IN OUR FCST FOR THE
MIDDLE PART OF NEXT WEEK. AT THE SFC...A WRMFNT WILL TAKE SHAPE
TODAY TO OUR S AND THEN SLOWLY MOVE NEWD THRU THE FA TONIGHT AND
SATURDAY WITH THE FA IN A WARM SECTOR SETUP UNTIL AT LEAST MONDAY.
AFTER MONDAY...OUR REGION THEN BECOMES INCREASINGLY UNDER THE
INFLUENCE OF A SLOWLY SINKING CDFNT FROM THE NW.

MOST AREAS SHOULD BE RAIN-FREE FOR THE MORNING...WITH SOME
SHRA/TSRA ONLY EXPECTED TO MOVE INTO CNTRL MO DURING THIS TIME...
WITH THIS AREA THEN SLOWLY EXPANDING EWD IN THE AFTN AS A
VORTICITY SPOKE FROM THE UPPER LO SYSTEM TO OUR NW SLIDES ROTATES
THRU. THIS AREA OF PCPN WILL THEN BE SUPPLEMENTED TONIGHT WITH A
LO LEVEL JET FROM THE S AND THIS WILL ALL SLIDE E ONLY LATER ON
SATURDAY. THE EXPECTED SLOW MOVING NATURE OF THE PCPN COULD RESULT
IN SOME LOCALLY HEAVY RAINFALL BUT HARD TO EXACTLY PIN DOWN AT
THIS POINT.

A BRIEF BREAK IS EXPECTED ON SATURDAY NIGHT AND SUNDAY MORNING
BEFORE THE NEXT ROUND FIRES UP SUNDAY AFTERNOON AND CONTINUES INTO
THE EVENING. MORE PERSISTENT CHANCES FOR TSRA WILL THEN OCCUR FROM
MONDAY NIGHT THRU WEDNESDAY NIGHT AS OUR REGION FALLS UNDER THE
INFLUENCE OF A SLOWLY SEWD MOVING CDFNT.

TEMPS WILL BE NEAR AVERAGE FOR MUCH OF THIS PERIOD...BUT OF NOTE
WILL BE SUNDAY TEMPS THAT SHOULD PUSH WELL INTO THE 80S IF NOT
TOUCH 90F IN SPOTS. RECORD MAXES FOR THIS DATE ARE IN THE LOWER-
MID 90S.

TES

&&

.AVIATION...
/1137 PM CDT THU MAY 19 2011/

A SMALL AREA OF IFR CONDITIONS HAS DEVELOPED IN CENTRAL MO AND IS
NOW IMPACTING KCOU. DON'T HAVE A GOOD FEEL ON ITS LONGEVITY AND
HAVE OPTED TO BE PESSIMISTIC AND CONTINUE THESE CONDITIONS THRU
DAYBREAK. ESLEWHERE VFR CIGS SHOULD BE THE RULE WITH THE
POSSIBILITY OF SOME MVFR VSBYS WITH FOG. STILL ANTICIPATING
SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS WESTERN MO ON FRIDAY
MORNING AND MOVE EASTWARD...JUST AM UNSURE OF THE COVERAGE AND
TIMING. THINK KCOU HAS PRETTY GOOD ODDS FROM LATE MORNING INTO THE
AFTERNOON AND HAVE KEPT OPTED FOR A TEMPO GROUP. FURTHER EAST WILL
CONTINUE WITH CB CLOUD GROUPS AND VCTS FOR MID-AFTERNOON INTO THE
EVENING...WHEN SOME OF THE ACTIVITY FROM WESTERN AND CENTRAL MO
SHOULD BE ROLLING EASTWARD.

SPECIFICS FOR KSTL...VFR CONDITIONS WITH CIGS RANGING FROM
4000-7000 FT ARE EXPECTED TO PREVAIL INTO FRIDAY AFTERNOON
ALTHOUGH COULDN'T RULE OUT SOME LIGHT FOG DROPPING THE VSBY TO 5SM
OVERNIGHT. THUNDERSTORMS SHOULD BEGIN SPREADING EAST OUT OF
WESTERN AND CENTRAL MO ON FRIDAY AFTERNOON. KEPT WITH A VCTS AND
CB GROUP MID-LATE AFTERNOON INTO FRIDAY EVENING DUE TO UNCERTAINTY
IN COVERAGE OF STORMS AND EXACT TIMING/TERMINAL IMPACTS.

GLASS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 20, 3:55 AM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
355 AM CDT FRI MAY 20 2011

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-211200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
355 AM CDT FRI MAY 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY...ESPECIALLY THIS AFTERNOON AND TONIGHT.
WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE...ESPECIALLY TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE LIKELY ON SATURDAY...WITH SOME SEVERE STORMS
POSSIBLE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS.

THERE IS A CHANCE FOR THUNDERSTORMS FOR MUCH OF THE PERIOD FROM
SATURDAY NIGHT THROUGH WEDNESDAY NIGHT. SOME OF THE STORMS ON
SUNDAY AFTERNOON AND EVENING MAY BE STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 10:55 AM CDTRiver Flood WarningLSXCallaway, Osage104 days
May 20, 10:55 AM CDTRiver Flood WarningLSXGasconade, Montgomery106 days
May 20, 10:55 AM CDTRiver Flood WarningLSXGasconade, Montgomery102 days
May 20, 1:18 PM CDTFlash Flood WarningLSXMoniteau4 hr
May 20, 4:56 PM CDTFlash Flood WarningLSXMoniteau5 hr
May 20, 5:35 PM CDTAreal Flood AdvisoryLSXCole4 hr

Nearby

River Flood Warnings in Missouri, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.